Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Prescribed Inderalici, Amitriptyline and Diazepam for Epilepsy. Neurologist suggested stopping Diazepam. What to do?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1974
Answered : 125 Questions
Question
i was prescibed inderalici, amitriptayline and diazepan by my cardiologist do to the fact that im suffering from epilepsy spells andmy neuro wantsmetostop taking diazepan and is getting me on lamictal who should i listen to??
Posted Mon, 10 Sep 2012 in Epilepsy
 
 
Answered by Dr. Pratap Sanchetee 54 minutes later
Hi,
Thanks for writing in.

With diagnosis of epilepsy, the drug diazepam will enhance effects of antiepileptic drugs. Your neurologist is correct in advising you to stop diazepam. Perhaps lamotrigine will help you in both panic attacks and in epilepsy. If not controlled, your neurologist may consider other drugs like clobazam or clonazepam.

I think you can continue Propranolol (inderal) and confirm from neurologist wheather you should have amitriptyline or not

Your neurologist will be able to look into both epilepsy and panic attack and you may not have two doctors or two prescriptions.
Stick with your neurologist's advice and you'll be good.
Let me know if you have any more questions.
Regards
Pratap
Above answer was peer-reviewed by
 
Follow-up: Prescribed Inderalici, Amitriptyline and Diazepam for Epilepsy. Neurologist suggested stopping Diazepam. What to do? 52 minutes later
Ok thanks i been paniking for a week since he prescribed me lamictal on choosing sides i will take in consideration of asking him about clobazm and clonazepam. i dont really like the side effects i get from the lamictal he told me i wasn't going to feel fast results in the first week but in the contrary i feel my mental and physical status getting worsen every day that passes by
 
 
Answered by Dr. Pratap Sanchetee 12 hours later
Hi,
Thanks for writing back.
As lamotrigine is not suiting you, request your doctor to change it to some other anti-epileptic drug. Addition of clobazm and clonazepam can be considered if suitable based on your clinical condition.
Regards
Dr. Pratap
Above answer was peer-reviewed by
 
Follow-up: Prescribed Inderalici, Amitriptyline and Diazepam for Epilepsy. Neurologist suggested stopping Diazepam. What to do? 6 hours later
i called him today and his secretary wrote it down and said he will get back to me as soon as possible as i assume its tomorow. do you think i can stop lamictal for now and continue taking diazepam for now. its berely my first week taking lamictal he started me off with 50mg
 
 
Answered by Dr. Pratap Sanchetee 7 hours later
Hi

No, Stoppage of lamictal is not advisable at this stage. Consult your doctor and he will withdraw it slowly if needed. It is not judicious and is definitely XXXXXXX to stop the drug on your own without consulting your treating doctor.

You can go for the consultation tomorrow and proceed further.

Do write back in case of clarifications, if required.

Pratap
Above answer was peer-reviewed by
 
Follow-up: Prescribed Inderalici, Amitriptyline and Diazepam for Epilepsy. Neurologist suggested stopping Diazepam. What to do? 12 hours later
thanks again for your advice i wish you were my real lifedoctor you seem to have more sence than my pcp he prescribed me levetiracetam why do they keep on expiremening with me like if i was a lab rat i feel as if i rather die of natural causes than to take medicine and look as if i commit suicide im not sayn im going to kill my self im sayn the meds are some times they scare me i asked him about clonazepam and he said no thats like crak and made me feel like if i was tryn to persuade him to give me those meds as if i was a dope fiend. epilepsy is stressful!!!!!
 
 
Answered by Dr. Pratap Sanchetee 8 hours later
Hi,

Thanks for the response.

Epilepsy is not dreadful, as you perceive. Levetricetam is quite a safe drug and you can continue it without much botheration. The change in medicine is required in small number of cases and main reasons are ineffectiveness and side effects. Do not worry and things will be all right in few days.

Take care.

Regards

Pratap
Above answer was peer-reviewed by
 
Follow-up: Prescribed Inderalici, Amitriptyline and Diazepam for Epilepsy. Neurologist suggested stopping Diazepam. What to do? 2 days later
thanks for your help
Follow-up: Prescribed Inderalici, Amitriptyline and Diazepam for Epilepsy. Neurologist suggested stopping Diazepam. What to do? 1 minute later
thanks for your help i was researching and look at blogs whom had epilepsy suffering people getting treated with marijuana is that safe?
 
 
Answered by Dr. Pratap Sanchetee 9 hours later
Hi,

There are reports that marijuana controls seizures in experimental animals. In human, only anecdotal case reports are available. Thus scientific basis to use this recreational drug is still lacking. The psychological potential of this drug must be kept in mind with use of this drug. I will put it that use of marijuana can be considered as an experimental drug in very difficult to control epilepsy. It has to be administered under medical supervision.

Regards,
Pratap
Above answer was peer-reviewed by
 
Follow-up: Prescribed Inderalici, Amitriptyline and Diazepam for Epilepsy. Neurologist suggested stopping Diazepam. What to do? 2 days later
i understand i was just asking i tried it like 2 days ago just to expirement myself and started geting a panic attack my heart started racing. evendow i know that i wont die from a panic attack. so i just laid down on the ground till it got off im really just tryn to help my self im not tryn to destroy myself any advice would be helpfull. the only problem i been having to deal with is the anxiety and i dont really know if its for the cause that im getting of diazepan or im loosing tolerance to it this thursday coming up is my last day to take it.
 
 
Answered by Dr. Pratap Sanchetee 22 hours later
Hi

You must appreciate that marijuana is an experimental drug in very difficult to control epilepsy. It has to be administered under medical supervision. I will not agree for self trial.

Regards
Pratap
Above answer was peer-reviewed by
 
Follow-up: Prescribed Inderalici, Amitriptyline and Diazepam for Epilepsy. Neurologist suggested stopping Diazepam. What to do? 4 days later
kepra dint work im tired of wasting on medicine if it gives me bad symptoms i noticed im loosing my hair due to the fact that its the 3rd night i see my pillow full of hair and i started breaking out on acnes and started feeling like the lamictal side effects did on my last prescription i think im just going to stick to my doctor from mexico medicine like the diazepam and i know im not going to get addicted to it like my doctor out here told me. and i dont care if he dont prescribe it to me ill take the drive all the way out there bring me a whole year supply of it if i have to. and im srry if i sound grumpy its not your fault its the keppra makes me agitated

 
 
Answered by Dr. Pratap Sanchetee 7 hours later
Hi
Thanks for writing in.
Regarding the specific medicine for epilepsy, that will be decided by your doctor considering side effect profile and effectiveness
Regards
Pratap
Above answer was peer-reviewed by
 
Follow-up: Prescribed Inderalici, Amitriptyline and Diazepam for Epilepsy. Neurologist suggested stopping Diazepam. What to do? 39 hours later
MY DOCTOR SAID IM RUNNING OUT OF MEDICINE OPTION
AND THEN PRESCRIBED ME PHENYTOIN SODIUM EXTENDED IS THIS THEMEDICINE THAT THEY TOLD ME THAT I NEED TO GET BLOOD WORK DONE WEEKLY OR MONTHLY?
 
 
Answered by Dr. Pratap Sanchetee 1 hour later
Hi,

I empathize with you.

Phenytoin sodium is a standard anti-epileptic drug with reasonable safety. Blood test monitoring for side effects (blood counts, etc) is usually done at 1st month and then every 3 months depending upon side effects (if any develops).

Regards
Dr. Pratap
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor